MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CRC INSERT SZ 2.5, 17MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP CRC INSERT SZ 2.5, 17MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP CRC INSERT SZ 2.5, 17MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(device evaluated by mfr) as reported, approximately three years post patient¿s first right side tka revision, the 60 y/o female patient presented back to surgeon¿s office with complaints of instability.After examination the surgeon scheduled the patient for a revision right tka possible poly exchange.This is the second poly exchange for this patient.On (b)(6) 2022 the patient underwent revision surgery.The surgeon opened the knee joint and performed a synovectomy.He removed scar tissue from around the patella and around the knee implant.He went through a range of motion (rom) to show the instability in the knee, he then used a thin curved osteotome to remove the poly implant.Upon physical examination of the poly, it did not appear to have physical issues or characteristics out of normal.The surgeon then began to trial the crc-style poly in a size 19mm.He was satisfied with the stability of the 19mm.The surgeon did not have any thicker poly options from exactech to go up to other than the 19mm, if the surgeon needed a thicker or a larger implant, he would need to perform a full revision on the implants.The back of the knee was cleaned out and the knee joint was irrigated.The new 19mm crc poly was implanted, and the knee was irrigated well and then closed.There were no reported issues during the revision surgical procedure.The patient left the operating room (or) stable.Sales rep was unable to obtain photos or x-rays.Patient was last known to be in stable condition following the event.The devices are not available for evaluation as implants were discarded by the hospital.No additional information is known to the sales rep.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the instability and subsequent revision cannot be conclusively determined; however, it is most likely patient-related conditions.These devices are used for treatment not diagnosis.
 
Event or Problem Description
As reported, approximately three years post patient¿s first right side tka revision, the 60 y/o female patient presented back to surgeon¿s office with complaints of instability.After examination the surgeon scheduled the patient for a revision right tka possible poly exchange.This is the second poly exchange for this patient.On 10-oct-2022 the patient underwent revision surgery.The surgeon opened the knee joint and performed a synovectomy.He removed scar tissue from around the patella and around the knee implant.He went through a range of motion (rom) to show the instability in the knee, he then used a thin curved osteotome to remove the poly implant.Upon physical examination of the poly, it did not appear to have physical issues or characteristics out of normal.The surgeon then began to trial the crc-style poly in a size 19mm.He was satisfied with the stability of the 19mm.The surgeon did not have any thicker poly options from exactech to go up to other than the 19mm, if the surgeon needed a thicker or a larger implant, he would need to perform a full revision on the implants.The back of the knee was cleaned out and the knee joint was irrigated.The new 19mm crc poly was implanted, and the knee was irrigated well and then closed.There were no reported issues during the revision surgical procedure.The patient left the operating room (or) stable.Sales rep was unable to obtain photos or x-rays.Patient was last known to be in stable condition following the event.The devices are not available for evaluation as implants were discarded by the hospital.No additional information is known to the sales rep.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of instability.Instability may be the result of increased soft-tissue laxity (looseness), inadequate flexion of the implants, or improper positioning or alignment of the prosthesis.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP CRC INSERT SZ 2.5, 17MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15721312
Report Number1038671-2022-01397
Device Sequence Number19582264
Product Code JWH
UDI-Device Identifier10885862307613
UDI-Public10885862307613
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberTRULIANT TIB IMP CRC INSERT SZ 2.5, 17MM
Device Catalogue Number02-022-51-2517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight83 KG